About this Journal Submit a Manuscript Table of Contents
Mathematical Problems in Engineering
Volume 2012 (2012), Article ID 429479, 14 pages
http://dx.doi.org/10.1155/2012/429479
Research Article

An Adaptive Remeshing Procedure for Proximity Maneuvering Spacecraft Formations

1Departament d’Informàtica i Matemàtica Aplicada, Universitat de Girona, C/Lluís Santaló s/n, 17071 Girona, Spain
2IEEC and Departament de Matemàtica Aplicada I, Universitat Politècnica de Catalunya, Diagonal 647, 08028 Barcelona, Spain

Received 14 November 2011; Accepted 2 January 2012

Academic Editor: Antonio F. Bertachini A. Prado

Copyright © 2012 Laura Garcia-Taberner and Josep J. Masdemont. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We consider a methodology to optimally obtain reconfigurations of spacecraft formations. It is based on the discretization of the time interval in subintervals (called the mesh) and the obtainment of local solutions on them as a result of a variational method. Applied to a libration point orbit scenario, in this work we focus on how to find optimal meshes using an adaptive remeshing procedure and on the determination of the parameter that governs it.